Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 5, NWS San Angelo, TX

April 6, 201815 counties in Texas

NWS San Angelo, TX issued this wind advisory at Apr 6, 2018, 3:48 AM CDT for 15 counties in Texas. It took effect at Apr 6, 2018, 5:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2018, 3:48 AM CDT (08:48 UTC)
In effect from
Apr 6, 2018, 5:00 PM CDT
Expired
Apr 7, 2018, 5:24 AM CDT
In force
12 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2018-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2018-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4133 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

330 
WWUS74 KSJT 060848
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
348 AM CDT Fri Apr 6 2018

...FREEZING TEMPERATURES POSSIBLE EARLY SATURDAY MORNING...
...STRONG NORTH WINDS EXPECTED THIS EVENING AND OVERNIGHT... 

TXZ049-054-098-099-113-114-127-128-061700-
/O.NEW.KSJT.WI.Y.0005.180407T0000Z-180407T1200Z/
/O.NEW.KSJT.FZ.A.0001.180407T0800Z-180407T1400Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, 
THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, 
CLYDE, BAIRD, and CROSS PLAINS
348 AM CDT Fri Apr 6 2018

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from 7 PM this evening to 7 AM CDT
Saturday. A Freeze Watch has also been issued. This Freeze Watch
is in effect from late tonight through Saturday morning. 

* TIMING...This evening and overnight (Wind Advisory) and early 
  Saturday morning (Freeze Watch).

* TEMPERATURE...Low temperatures 30 to 32 degrees. 

* WINDS: North winds of 25 to 30 MPH with gusts to 45 MPH.

* IMPACTS...Potential hazardous driving conditions, especially for  
  high profile vehicles on east-west roadways. Unsecured light- 
  weight objects may become airborne. Freezing temperatures may 
  damage sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

TXZ064>066-139-140-061700-
/O.NEW.KSJT.WI.Y.0005.180407T0000Z-180407T1200Z/
Sterling-Coke-Runnels-Coleman-Brown-
Including the cities of STERLING CITY, ROBERT LEE, BRONTE, 
BALLINGER, WINTERS, COLEMAN, and BROWNWOOD
348 AM CDT Fri Apr 6 2018

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
SATURDAY...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from 7 PM this evening to 7 AM CDT
Saturday. 

* TIMING...This evening and overnight. 

* WINDS...North winds of 25 to 30 MPH with gusts to 45 MPH.

* IMPACTS...Potential hazardous driving conditions, especially for  
  high profile vehicles on east-west roadways. Unsecured light- 
  weight objects may become airborne.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
778 
WWUS74 KSJT 061655
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
1155 AM CDT Fri Apr 6 2018

...FREEZING TEMPERATURES LIKELY EARLY SATURDAY MORNING... 
STRONG NORTH WINDS EXPECTED THIS EVENING AND OVERNIGHT...

TXZ098-099-071100-
/O.UPG.KSJT.FZ.A.0001.180407T0800Z-180407T1400Z/
/O.NEW.KSJT.FZ.W.0001.180407T0900Z-180407T1500Z/
/O.EXT.KSJT.WI.Y.0005.180406T2200Z-180407T1200Z/
Haskell-Throckmorton-
Including the cities of HASKELL, THROCKMORTON, and WOODSON
1155 AM CDT Fri Apr 6 2018

...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM
CDT SATURDAY...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from 5 PM this evening to 7 AM CDT 
Saturday. A Freeze Warning is in effect from 4 AM to 10 AM CDT 
Saturday. 

* TIMING...This evening and overnight (Wind Advisory) and early
  Saturday morning (Freeze Warning). 

* TEMPERATURE...Low temperatures 29 to 32 degrees.

* WINDS: North winds of 25 to 35 MPH with gusts to 45 MPH.

* IMPACTS...Potential hazardous driving conditions, especially 
  for high profile vehicles on east-west roadways. Unsecured 
  light- weight objects may become airborne. Freezing 
  temperatures may damage sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ049-054-113-114-127-128-071100-
/O.UPG.KSJT.FZ.A.0001.180407T0800Z-180407T1400Z/
/O.NEW.KSJT.FZ.W.0001.180407T0900Z-180407T1500Z/
/O.CON.KSJT.WI.Y.0005.180407T0000Z-180407T1200Z/
Fisher-Nolan-Jones-Shackelford-Taylor-Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, STAMFORD, ANSON,
HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS
1155 AM CDT Fri Apr 6 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT SATURDAY...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from 7 PM this evening to 7 AM CDT
Saturday. A Freeze Warning is in effect from 4 AM to 10 AM CDT 
Saturday. 

* TIMING...This evening and overnight (Wind Advisory) and early
  Saturday morning (Freeze Warning). 

* TEMPERATURE...Low temperatures 29 to 32 degrees.

* WINDS: North winds of 25 to 35 MPH with gusts to 45 MPH.

* IMPACTS...Potential hazardous driving conditions, especially 
  for high profile vehicles on east-west roadways. Unsecured 
  light- weight objects may become airborne. Freezing 
  temperatures may damage sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ071-072-071100-
/O.EXA.KSJT.WI.Y.0005.180407T0000Z-180407T1200Z/
Irion-Tom Green-
Including the cities of MERTZON and SAN ANGELO
1155 AM CDT Fri Apr 6 2018

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
SATURDAY...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from 7 PM this evening to 7 AM CDT
Saturday. 

* TIMING...This evening and overnight. 

* WINDS: North winds of 25 to 30 MPH with gusts to 40 MPH.

* IMPACTS...Potential hazardous driving conditions, especially 
  for high profile vehicles on east-west roadways. Unsecured 
  light- weight objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ064>066-139-140-071100-
/O.CON.KSJT.WI.Y.0005.180407T0000Z-180407T1200Z/
Sterling-Coke-Runnels-Coleman-Brown-
Including the cities of STERLING CITY, ROBERT LEE, BRONTE, 
BALLINGER, WINTERS, COLEMAN, and BROWNWOOD
1155 AM CDT Fri Apr 6 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT SATURDAY...

* TIMING...This evening and overnight.

* WINDS...North winds of 25 to 30 MPH with gusts to 40 MPH.

* IMPACTS...Potential hazardous driving conditions, especially 
  for high profile vehicles on east-west roadways. Unsecured 
  light- weight objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
336 
WWUS74 KSJT 071024
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
524 AM CDT Sat Apr 7 2018

...FREEZING TEMPERATURES LIKELY THIS MORNING... 

TXZ049-054-098-099-113-114-127-128-071500-
/O.CAN.KSJT.WI.Y.0005.000000T0000Z-180407T1200Z/
/O.CON.KSJT.FZ.W.0001.000000T0000Z-180407T1500Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, 
THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, 
CLYDE, BAIRD, and CROSS PLAINS
524 AM CDT Sat Apr 7 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...WIND ADVISORY IS CANCELLED...

The National Weather Service in San Angelo has cancelled the Wind
Advisory. 

Wind speeds will remain below advisory levels through the morning
hours. Therefore, the Wind Advisory has been canceled. 

* TIMING...Freezing temperatures expected through 10 AM. 

* TEMPERATURE...Low temperatures 29 to 32 degrees.

* IMPACTS...Freezing temperatures may damage sensitive 
  vegetation. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ064>066-071-072-139-140-071130-
/O.CAN.KSJT.WI.Y.0005.000000T0000Z-180407T1200Z/
Sterling-Coke-Runnels-Irion-Tom Green-Coleman-Brown-
Including the cities of STERLING CITY, ROBERT LEE, BRONTE, 
BALLINGER, WINTERS, MERTZON, SAN ANGELO, COLEMAN, and BROWNWOOD
524 AM CDT Sat Apr 7 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in San Angelo has cancelled the Wind
Advisory. 

Wind speeds will remain below advisory levels through the morning
hours. Therefore, the Wind Advisory has been canceled. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 6, 12:58 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 6, 12:58 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1258 AM CDT Fri Apr 6 2018

.AVIATION...
/06Z TAFS/

MVFR ceilings have developed across the southern terminals
early this morning as stratus spreads north. Expecting mainly
MVFR ceilings across the terminals through mid to late morning,
although ceilings may briefly drop to IFR at KSOA. Stratus will
scatter out by 18Z, with VFR across the terminals thereafter.
Gusty southwest winds will develop this morning, subsiding later
this afternoon. A strong cold front will advance south across the
terminals this evening, with FROPA at KABI around 00Z, KSJT by 02Z
and the far southern terminals around 03Z. Gusty north winds will
follow the front, with gusts 20 to 30 knots, highest at KSJT and
KABI.

&&

.PREV DISCUSSION... /issued 645 PM CDT Thu Apr 5 2018/

AVIATION...
/00Z TAFS/

VFR conditions prevail across the area early this evening, with
SCT-BKN clouds AOA 15000 ft msl and south winds gusting 15-20 KT.
MVFR CIGs are expected to develop tonight between 06Z and 09Z
(and then continue through 15-18Z) at KABI, KSJT and KBBD, with
the possibility of CIGs lowering to IFR at KJCT and KSOA. South to
southwest winds will pick up again by around 15Z, with gusts of
20-25 KT likely. CIGs should lift into the VFR category across the
TAF sites by 18Z, with VFR conditions then continuing through 00Z
Sat.

PREV DISCUSSION... /issued 248 PM CDT Thu Apr 5 2018/

SHORT TERM...
(Tonight and Friday)

Warm weather will continue through tomorrow for west central
Texas. Pressure falls at the surface ahead of an upper level
shortwave moving toward the area is helping increase the surface
pressure gradient across our area, and resulting in gusty winds.
Tonight, as the high pressure area that followed the last cold
front moves to the east, the pressure gradient will actually relax
somewhat, allowing winds to diminish to between 10 and 15 mph
through the overnight hours. With southerly winds persisting
tonight, we will likely see another round of low clouds develop
after midnight, and move north across much of the area. Lows
tonight will be warm, dropping only into the upper 50s through mid
60s.

On Friday, we will start with south/southwesterly winds during the
morning hours. A powerful upper level low moving through the Great
Lakes region will send a cold front into the area late in the
afternoon Friday. However, ahead of that front, winds will pick up
out of the west/southwest. This will bring a dryline east through
parts of the area. With the combination of compressional warming
ahead of the cold front, and dry, hot, downsloping air behind the
dryline, temperatures will be hot across the area, with some lower
90s possible in the Concho Valley. This will not threaten the
record highs of 100 at San Angelo, or 96 at Abilene, though.

LONG TERM...
(Friday night through Thursday)

A strong cold front will move through the Big Country early
Friday evening and south of I-10 around midnight. With a tight
pressure gradient, very windy conditions are expected behind the
front, possibly reaching wind advisory criteria (sustained 25 to
35 mph) for a few hours after frontal passage. Isolated showers
and thunderstorms possible, mainly east of Haskell to Abilene to
Junction line. Not looking for severe storms, however, with the
best moisture and instability to the east. The SPC day 2 outlook
has a marginal risk of severe storms just east of Brown and San
Saba counties.

Temperatures in the the Big Country may flirt with the freezing
mark Saturday morning, along with wind chills near 20. Sensitive
plants may need to be taken indoors.

As high pressure moves east Saturday night, and a lee trough
develops, gusty southwest to west winds develop Sunday, bringing a
quick warm up into the lower and mid 80s. A weaker cold front
Sunday night will bring cooler air again for Monday, with highs
in the 70s. Took out the rain chances for next week Wednesday, as
the models are drier and lack an upper disturbance. Otherwise,
drier and warmer into Thursday.

FIRE WEATHER...
Near critical fire weather conditions are expected Friday
afternoon across areas west of an Abilene, to Menard, to Sonora
line, with a heightened risk in the western Concho Valley and
Northern Edwards Plateau. Temperatures will be 10 to 15 degrees
above normal, RH values will drop to less than 15 percent, and
gusty west/southwest winds will develop during the afternoon.
Although winds will be gusty, it still looks like they will not
actually reach critical levels of 20 mph or greater sustained
speeds. However, a Fire Danger Statement will likely be needed to
highlight the heightened risk of potential control issues should
any fires accidentally get started.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 32  45  40  81 /  10  10   0   0
San Angelo 	 38  50  43  86 /  10   5   0   0
Junction 	 42  52  41  82 /  20  10   0   0
Brownwood 	 37  44  38  79 /  20  10   0   0
Sweetwater 	 31  45  41  84 /  10   5   0   0
Ozona      	 38  56  44  82 /  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/24
Hazardous weather outlook, Apr 5, 2:28 PM CDT, 13 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
228 PM CDT Thu Apr 5 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-061930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
228 PM CDT Thu Apr 5 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Near critical fire weather conditions will develop west of an
Abilene to Sonora line Friday afternoon due to gusty west winds,
low relative humidity values, and hot temperatures.

A strong cold front will move across the area Friday evening,
bringing gusty north winds and much colder temperatures Friday
night. Temperatures will likely plummet to near freezing across
the Big Country for a few hours early Friday morning, with
wind chill readings around 20 degrees possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:48 AM CDTFreeze WatchSJTCallahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more8 hr
Apr 6, 11:55 AM CDTFreeze WarningSJTCallahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more22 hr
Apr 6, 5:17 PM CDTSpecial Weather StatementSJTSan Saba43 min

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.